Alert archive / Pennsylvania / Wind Advisories in 2006
Wind Advisory 5, NWS State College, PA
NWS State College, PA issued this wind advisory at Mar 14, 2006, 10:34 AM EST for Cambria County, Clearfield County, Somerset County, Pennsylvania. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2006, 10:34 AM EST (15:34 UTC)
- Expired
- Mar 14, 2006, 9:53 PM EST
- In force
- 11 hr
- Issued by
- NWS State College, PA
Counties Cambria County, PA, Clearfield County, PA, Somerset County, PA
The radar
The State College radar (KCCX), 79 km from the middle of the area, began a volume at 15:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 3.6 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 973 m above ground
- 0-6 km bulk shear
- 101 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCTP 141534 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1034 AM EST TUE MAR 14 2006 ...STRONG WIND GUSTS UP TO 50 MPH WILL OCCUR ACROSS THE LAUREL HIGHLANDS INTO THIS EVENING... PAZ017-024-033-142345- /O.NEW.KCTP.WI.Y.0005.060314T1534Z-060315T0300Z/ CLEARFIELD-CAMBRIA-SOMERSET- 1034 AM EST TUE MAR 14 2006 ...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. THE SHARP PRESSURE DIFFERENCE BETWEEN AN AREA OF LOW PRESSURE OVER SOUTHEASTERN CANADA AND A HIGH PRESSURE CENTER LOCATED ACROSS THE MID MISSISSIPPI VALLEY WILL LEAD TO GUSTY WEST WINDS THIS AFTERNOON AND EARLY THIS EVENING. WEST WINDS WILL GUST FREQUENTLY BETWEEN 45 AND 50 MPH THROUGH EARLY THIS EVENING...BEFORE DECREASING SLIGHTLY OVERNIGHT. WIND GUSTS MAY INCREASE TO NEAR 50 MPH ONCE AGAIN DURING THE DAY WEDNESDAY. A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED LOCATIONS. GUSTY WINDS COULD ALSO CAUSE SOME MINOR PROPERTY DAMAGE AND ISOLATED POWER OUTAGES. $$ LAMBERT/TYBURSKI
1 follow-up statement
000 WWUS71 KCTP 150253 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 953 PM EST TUE MAR 14 2006 ...WIND ADVISORY IS CANCELLED... .GUSTY WINDS WILL CONTINUE TO SLOWLY DIMINISH OVERNIGHT. PAZ017-024-033-150400- /O.CAN.KCTP.WI.Y.0005.000000T0000Z-060315T0300Z/ CLEARFIELD-CAMBRIA-SOMERSET- 953 PM EST TUE MAR 14 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE WIND ADVISORY. WEST WINDS WILL CONTINUE TO SLOWLY DIMINISH OVERNIGHT. WHILE A FEW GUSTS TO NEAR 30 MPH ARE STILL POSSIBLE...STRONGER GUSTS OVER 40 MPH ARE NO LONGER EXPECTED. $$ JUNG/MARTIN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Mar 14, 2:58 AM EST, 7 hours 36 minutes earlier.
Area forecast discussion, Mar 14, 2:58 AM EST, 7 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 258 AM EST TUE MAR 14 2006 .SHORT TERM /TODAY THROUGH THURSDAY/... RADAR LOOP SHOWING BROKEN LINE OF SHWRS ASSOCIATED WITH COLD FRONT...ENTERING THE SUSQ VALLEY AS OF 3 AM. WIND GUSTS WITH FROPA HAVE BEEN ARND 30KTS MOST SPOTS. FRONT SHOULD CLEAR OUR EASTERN ZONES BY DAWN...SO HAVE DROPPED POPS ACROSS SUSQ VALLEY FOR THE DAYLIGHT HOURS. IR IMAGERY SHOWING DEVELOPING DRY SLOT OVR WESTERN PA...WHICH SHOULD PRODUCE CLEARING SKIES DOWNWIND OF MTNS LATER THIS MORNING. LOOKS LIKE NW MTNS WILL BE ON SOUTHERN FRINGE OF DEEP MOISTURE ASSOCIATED WITH UPPER LO NEXT 24 HOURS...RESULTING IN A LIGHT OROGRAPHIC/LAKE ENHANCED SNOW EVENT. HIGH SUN ANGLE AND TEMPS NR 32F SHOULD PRECLUDE ACCUMS TODAY...BUT EXPECT AN INCH OR TWO OVR NW MTNS TONIGHT. ELSEWHERE...EXPECT MCLDY AND BLUSTERY CONDITIONS WITH FALLING TEMPS TODAY. INVERSIONS LOWER ON WED AS RIDGING WORKS EAST FROM GRT LKS. HOWEVER...CHILLY NW FLOW SHOULD STILL RESULT IN SCT -SHSN/FLURRIES DOWNWIND OF LAKES. HAVE LEANED ON THE COLD SIDE OF MOS ACROSS SUSQ VALLEY WEDNESDAY...WHERE 850 TEMPS ONLY SUPPORT HIGHS IN THE L40S. CURRENT MODEL DATA SEEMS TO SUGGEST WINDS REMAIN JUST BLW ADVISORY CRITERIA ON WEDNESDAY...BUT MAY HAVE TO RECONSIDER ON LATER SHIFTS. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... LATEST SREF DATA TRACKING WK SFC LOW JUST SOUTH OF PA THURSDAY NIGHT...WHICH COULD PRODUCE A FEW INCHES OF SNOW OVR PORTIONS OF CENTRAL PA. SREF QPF DATA CURRENTLY SUPPORTS LIKELY POPS ACROSS SOUTHERN THIRD OF STATE...AND ONLY A SLGT CHC ALONG THE NY BORDER. LATEST MREF DATA SHOWING A NEG NAO PATTERN IN THE EXTENDED FCST WITH ANOMALOUSLY HIGH HEIGHTS OVR GREENLAND...FORCING CHILLY AIR TO REMAIN ENTRENCHED OVER SE CANADA AND THE NORTHEAST US. AFTER EARLY SNOW POSSIBLE ON FRIDAY...PATTERN LOOKS DRY AS SFC RIDGE WORKS OVR THE REGION BY THE WEEKEND. 850 TEMPS IN MED RANGE MODELS SUGGEST HIGHS REMAIN MOSTLY IN THE 30S THRU THE WEEKEND WITH SOME MODERATION BY MONDAY. && .AVIATION... CONDITIONS WILL CONTINUE TO IMPROVE OVER THE NEXT COUPLE OF HOURS AS LAST OF SHOWER/TSTM ACTIVITY EXITS CENTRAL PA. CIGS SHOULD RETURN TO VFR LEVELS EVERYWHERE BY 12Z WITH ONLY A FEW LINGERING AREAS OF LIGHT FOG AFFECTING VSBYS. AS COLDER AIR MOVES IN LATER TUESDAY MORNING...STRATOCU CLOUD DECK WILL LOWER BUT SHOULD REMAIN VFR HEIGHTS MOST AREAS. EXCEPTION WILL BE ALONG NW MTNS AND AT TIMES INTO LAUREL HIGHLANDS. DEVELOPING WDLY SCT SNOW SHOWERS WILL BRING VSBY AND CIGS INTO MVFR RANGE AT TIMES THROUGH THE AFTN AND EVENING HOURS. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...FITZGERALD LONG TERM...FITZGERALD AVIATION...GARTNER
Hazardous weather outlook, Mar 14, 4:01 AM EST, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 401 AM EST TUE MAR 14 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-150915- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 401 AM EST TUE MAR 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WEAK STORM SYSTEM...PASSING SOUTH OF PENNSYLVANIA THURSDAY NIGHT...COULD PRODUCE A FEW INCHES OF SNOW ACROSS THE REGION. AT THIS POINT...THE AREA MOST LIKELY TO RECEIVE A FEW INCHES OF SNOW IS THE LAUREL HIGHLANDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Mar 14, 6:04 AM EST, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 604 AM EST TUE MAR 14 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-142215- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 604 AM EST TUE MAR 14 2006 ...PENNSYLVANIA SEVERE WEATHER AWARENESS WEEK... TODAY IS THE SECOND DAY OF THE PENNSYLVANIA SEVERE WEATHER AWARENESS WEEK. THIS WEEK WE WILL COVER VARIOUS TOPICS RELATING TO SEVERE WEATHER AND WEATHER SAFETY. OUR TOPIC FOR TODAY IS...SEVERE THUNDERSTORMS. WE WILL COVER WHAT CLASSIFIES A THUNDERSTORM AS SEVERE...AND WHAT THE DIFFERENCES ARE BETWEEN A SEVERE THUNDERSTORM WATCH AND A SEVERE THUNDERSTORM WARNING. WE WILL ALSO GIVE YOU INFORMATION ON WHAT TO DO WHEN A WATCH OR WARNING IS ISSUED FOR YOUR AREA. WHAT IS A SEVERE THUNDERSTORM? A SEVERE THUNDERSTORM IS ANY THUNDERSTORM THAT PRODUCES WIND GUSTS OF 58 MILES AN HOUR OR HIGHER...OR HAIL THREE-QUARTERS OF AN INCH IN DIAMETER OR LARGER. THOSE HAILSTONES ARE ABOUT THE SIZE OF A PENNY. SEVERE THUNDERSTORMS ARE OFTEN ACCOMPANIED BY TORRENTIAL DOWNPOURS...AND FREQUENT CLOUD-TO-GROUND LIGHTNING. THEY OCCASIONALLY PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. THE VERY STRONG WINDS IN SEVERE THUNDERSTORMS CAN PRODUCE DAMAGE THAT PEOPLE MISTAKE FOR TORNADO DAMAGE. WHAT IS A SEVERE THUNDERSTORM WATCH? A SEVERE THUNDERSTORM WATCH MEANS SEVERE THUNDERSTORMS ARE POSSIBLE IN AND CLOSE TO THE WATCH AREA. THE WATCH IS ISSUED TO ALERT YOU TO THE POSSIBILITY THAT THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL MAY DEVELOP. A WATCH DOES NOT MEAN SEVERE WEATHER IS OCCURRING. THE NATIONAL WEATHER SERVICE WILL ISSUE A SEVERE THUNDERSTORM WATCH FOR MANY COUNTIES AND FOR SEVERAL HOURS AT A TIME. WHAT YOU SHOULD DO WHEN A SEVERE THUNDERSTORM WATCH IS ISSUED... GO ABOUT YOUR NORMAL ACTIVITIES...BUT WATCH THE SKY AROUND YOU FOR DEVELOPING STORMS. PERIODICALLY CHECK NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR UPDATES AND POSSIBLE WARNINGS. KNOW WHICH COUNTY YOU LIVE IN...AND WHICH ONES BORDER YOUR COMMUNITY. PLAN HOW TO GET TO A SAFE PLACE QUICKLY IF A WARNING IS ISSUED FOR YOUR AREA...OR IF SEVERE WEATHER IS OBSERVED. WHAT IS A SEVERE THUNDERSTORM WARNING? A SEVERE THUNDERSTORM WARNING MEANS A SEVERE THUNDERSTORM IS GOING TO MOVE THROUGH YOUR COUNTY SOON...SO YOU NEED TO TAKE QUICK ACTION TO PROTECT YOUR LIFE AND PROPERTY. SEVERE THUNDERSTORM WARNINGS ARE ISSUED BY THE NATIONAL WEATHER SERVICE WHEN DOPPLER WEATHER RADAR HAS DETECTED A SEVERE THUNDERSTORM...OR WHEN ONE HAS BEEN REPORTED BY SKYWARN WEATHER SPOTTERS. TYPICALLY...THE WARNING IS ISSUED FOR ONE OR TWO COUNTIES AT A TIME FOR A PERIOD OF UP TO ONE HOUR. WHAT YOU SHOULD DO WHEN A SEVERE THUNDERSTORM WARNING IS ISSUED... IF YOU ARE OUTDOORS...GET INSIDE YOUR HOME...A STRONG BUILDING... OR IN YOUR CAR. BOATERS SHOULD HEAD TO SHORE IMMEDIATELY. WHEN INDOORS...GO TO AN INTERIOR ROOM ON THE LOWEST LEVEL. STAY AWAY FROM WINDOWS AND DOORS. DO NOT USE ELECTRICAL APPLIANCES. ALSO AVOID USING THE TELEPHONE...AS LIGHTNING CAN HARM YOU THROUGH TELEPHONE LINES. IF YOU ARE DRIVING...SAFELY PULL OVER TO THE SIDE OF THE ROAD UNTIL THE STORM PASSES. HEAVY RAIN WITH ANY THUNDERSTORM CAN FLOOD ROADS QUICKLY...SO NEVER TRY TO DRIVE THROUGH AN AREA WHERE WATER COVERS THE ROAD...EVEN IF YOU THINK IT IS SHALLOW. THIS WATER MAY SWEEP YOUR VEHICLE AWAY. FOR ADDITIONAL SEVERE THUNDERSTORM WEATHER SAFETY INFORMATION CHECK OUT OUR WEB PAGE AT: WEATHER.GOV/STATECOLLEGE...ALL IN LOWER CASE ...WEATHER SAFETY TOPICS FOR THE REST OF THE WEEK... WEDNESDAY...FLASH FLOOD SAFETY. THURSDAY...RIVER FLOOD SAFETY. FRIDAY...SKYWARN SEVERE WEATHER SPOTTERS. NOW IS THE TIME TO PREPARE FOR THIS YEARS SEVERE WEATHER SEASON.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 7:00 PM EST | Severe Thunderstorm Warning | CTP | Dauphin, Northumberland, Union | 25 days |
Nearby
Wind Advisories in Pennsylvania, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.